I am 19 years old and male pattern baldness runs in my family. I was prescribed finasteride (propecia) to ward off male pattern baldness and have been taking it for 5 months. I recently stopped taking it, however, because I have not yet fully developed my facial hair and fear that the DHT-inhibiting effects of finasteride will delay or completely cancel my full development of facial hair. So far, I have upper lip hair, chin hair, and sideburns, but little on the cheeks and under the chin. Please let me know if my concerns are valid or if finasteride does not affect the development of facial hair and I should continue taking it. Thank you
I have answered a similar question question before here — Will Finasteride Harm My Growing Body?
There is a theoretical possibility that Propecia might suppress facial hair development, but I can not be sure of it. The actual dose of finasteride might be too small to impact facial hair development, but as facial hair takes years to evolve, I do not know of any way to be sure.